Idaho, 2013Flash Flood in Idaho, July 6, 2013
July 6, 2013 · NWS PIH · 1 event in 1 county or zone
Heavy rain in thunderstorms caused flooding of one house south of Spencer.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in thunderstorms caused flooding of one house south of Spencer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 6, 1:59 PM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 1:59 PM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT SAT JUL 6 2013
.SHORT TERM...TONIGHT THROUGH MONDAY.
EXTREMELY UNSTABLE ATMOSPHERE AGAIN PRODUCING WIDESPREAD
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE POTENTIAL
FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN GRIDS WITH THE
THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO PERSIST THROUGH
MIDNIGHT BEFORE SUBSIDING. SOUTHWEST FLOW ALOFT CONTINUES SUNDAY
WITH MOISTURE STILL IN PLACE AND EXTENSIVE INSTABILITY SO EXPECT A
REPEAT ONCE AGAIN OF THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO.
AND AGAIN HAVE ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY. GET A
BIT DRIER AIR MASS PUSH IN FROM THE WEST MONDAY AND EXPECT LESS
COVERAGE OF THUNDERSTORM AND ONLY HAVE ISOLATED IN HIGH
ELEVATIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
SHORT TERM.
GK
.LONG TERM...TUESDAY THROUGH SATURDAY.
SOUTHERLY FLOW ALOFT CONTINUES THROUGH THE LONG TERM AS WELL AND
EXPECT HOT CONDITIONS WITH NOTHING MORE THAN ISOLATED
THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
SEASONAL NORMALS.
GK
&&
.AVIATION...THE PERSISTENT UPPER RIDGE HAS MOVED MORE TO THE EAST...
WITH MONSOON MOISTURE OVER SE ID. SCT TSTMS EXPECTED TONIGHT
OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLD TSTMS
ELSEWHERE. SOME TSTMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE
HAIL...BUT OVERALL VFR CONDITIONS WILL PREVAIL THRU TONIGHT. DSH
&&
.FIRE WEATHER...THE PERSISTENT UPPER RIDGE HAS MOVED EASTWARD...
PUSHING MUCH OF THE MONSOON MOISTURE TO THE EASTERN AND SOUTHERN
HIGHLANDS. SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY OVER THE
SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLATED TO WIDELY SCATTERED
COVERAGE ELSEWHERE. SOME THUNDERSTORMS WILL PRODUCE STRONG GUSTY
SURFACE WINDS AND LARGE HAIL. THE UPPER RIDGE REBUILDS NEXT
WEEK...WITH WARMING TEMPERATURES. THE UPPER FLOW BECOMES MORE
WESTERLY AND WILL LIMIT ACCESS TO MONSOON MOISTURE...SO
THUNDERSTORMS SHOULD BE MORE ISOLATED TO WIDELY SCATTERED IN
COVERAGE. DSH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 6, 3:38 AM MST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
438 AM MDT SAT JUL 6 2013
IDZ017>025-031-032-071245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
438 AM MDT SAT JUL 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF CENTRAL AND
EASTERN IDAHO...BOTH THIS AFTERNOON AND TONIGHT. HEAVY
RAINFALL...WINDS GUSTING TO 50 MPH...AND FREQUENT DANGEROUS
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL BUT THE CENTRAL
IDAHO MOUNTAINS FOR SUNDAY AND MONDAY...IN THE AFTERNOONS AND
DURING THE NIGHT HOURS BOTH DAYS. THE THUNDERSTORM THREAT
DIMINISHES SHARPLY FOR TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
MESSICK
In the hours before
Local storm report, Jul 6, 3:40 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
440 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL SE CHUBBUCK 42.92N 112.46W
07/06/2013 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSLocal storm report, Jul 6, 3:48 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL POCATELLO 42.88N 112.47W
07/06/2013 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL AT FRED MEYERS
0440 PM HAIL 4 SE CHUBBUCK 42.89N 112.41W
07/06/2013 M0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
0440 PM HAIL 7 W POCATELLO 42.88N 112.61W
07/06/2013 M0.88 INCH POWER ID NWS EMPLOYEE
NICKLE SIZE MEASURED AT POCATELLO AIRPORT BY NWS EMPLOYEE
&&
DPHELPSSpecial weather statement, Jul 6, 4:02 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MDT SAT JUL 6 2013
IDZ017-021-022-062345-
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID-
502 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
EXTREME NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 545 PM MDT
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
AMERICAN FALLS TO 9 MILES SOUTHEAST OF IDAHOME..AND MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT HALL BANNOCK CREEK LODGE...
FORT HALL BANNOCK PEAK...
LAT...LON 4314 11285 4249 11242 4226 11341 4287 11333
TIME...MOT...LOC 2303Z 235DEG 31KT 4288 11267 4242 11314
DMH
Local storm report, Jul 6, 4:05 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
505 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL POCATELLO 42.88N 112.47W
07/06/2013 M0.25 INCH BANNOCK ID NWS EMPLOYEE
PEA SIZE HAIL REPORTED BY NWS EMPLOYEE
&&
DPHELPSLocal storm report, Jul 6, 4:17 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.88 INCH BANNOCK ID NWS EMPLOYEE
THREE NWS EMPLOYEES IN CHUBBUCK WITH 1/4 TO 7/8 INCH HAIL
&&
PANGELLocal storm report, Jul 6, 4:18 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
518 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.75 INCH BANNOCK ID NWS EMPLOYEE
IN TOWN AT HAWTHORN AND CHUBBUCK ROAD
&&
PANGELFlash Flood, Clark
- When
- July 6, 4:30 PM MST to 7:00 PM MST
- Where
- Clark County, 1 mi N of Spencer to 1 mi W of Spencer
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.364, -112.180
Heavy rain in thunderstorms caused flooding of one house south of Spencer.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 6 to 15, 201312 injured · $7.2 million · 1 event
- Rip Current in Florida, July 6, 20131 death · 1 event
- Rip Current in Florida, July 6, 20131 death · 1 event
- Lightning Strike in Minnesota, July 6, 2013$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, July 6, 2013$42,000 · 22 events
- Damaging Winds in Arizona, July 6, 2013$90,000 · 50 kt wind · 3 events
- Damaging Winds in Pennsylvania, July 6, 2013$25,000 · 50 kt wind · 2 events
- Damaging Wind in Arizona, July 6, 2013$25,000 · 68 kt wind · 1 event
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2013$13,000 · 14 events
- Excessive Heat and Heat in Pennsylvania, July 6 to 7, 20131 injured · 11 events
- Excessive Heat and Heat in New Jersey, July 6 to 7, 201315 events
- Hail and Damaging Winds in Montana, July 6 to 7, 20131.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469079.